Heavy Rain, Dunklin
- When
- June 27, 7:36 AM CST to 7:40 AM CST
- Where
- Dunklin County, Clarkton
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -89.970
Estimates of 5 to 6 inches of rainfall near Clarkton.
Thunderstorms capable of producing periods of heavy rain trained over portions of the Missouri Bootheel during the morning hours of June 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Thunderstorms capable of producing periods of heavy rain trained over portions of the Missouri Bootheel during the morning hours of June 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 27, 6:57 AM CST, 39 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 757 AM CDT Thu Jun 27 2019 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 258 AM CDT Thu Jun 27 2019/ Skies are mostly cloudy across the northern counties early this morning with area of showers and thunderstorms remaining fixed in the Missouri Bootheel and portions of northwest Tennessee. Farther south skies were mostly clear. Temperatures this hour ranged from the upper 60s to mid 70s. Rainfall amounts in the past three hours have been upwards of a three quarters of an inch. For today and tomorrow...models back to showing a small meso upper low forming near the confluence of the Ohio and Mississippi Rivers today with a slow drift south through the Memphis metro by tomorrow afternoon. From this they have also increased rainfall chances and QPF...similar to what was first seen from the models 48 hours ago. Short term CAMs have the current area in the Bootheel intensifying and spreading out as it sinks south throughout the day...likely the reason for SPC's Marginal severe risk across the southeast counties where CAPE can be maximized this afternoon. After seeing a few strong storms yesterday across the north...have added a few strong to severe storms wording across the entire Midsouth today in the HWO. The 4000+ j/kg CAPE seen from last night's LZK sounding confirmed the forecasted skew-t's utilized in last night's forecast. Those same values will be witnessed today....and could cause a damaging wind threat along with small hail and localized heavy rainfall..especially if a cold pool can materialize. Downdraft CAPE is to surpass 1000 j/kg and the LCL to freezing level depth 12kft over north Mississippi in the Marginal Risk area. Wet microbursts will be possible. Models keep the convection going tonight...especially along and west of the Mississippi River right underneath the descending mesolow. Rainfall amounts in the next 24 hours could exceed two inches across the western counties. Temperatures today will top out in the 85-90F range with lows tonight near 70F. Have cooled highs tomorrow a degree or two due to cloud cover and the evaporative cooling from the expected rainfall. The low will start to drift southwest towards the ARKLAMISS late tomorrow night lowering rain chances across the northern counties. Saturday through Midweek...not much change in the forecast this period. Afternoon showers and thunderstorms will start off scattered in coverage for the weekend...but as an upper high builds in from the Gulf Coast to the Great Lakes coverage will be more isolated by Monday and Tuesday. A slight uptick in rain chances will arrive Wednesday and Thursday as a weak trough approaches from the west. High and low temperatures will be close to seasonal averages with afternoon heat indices climbing to 100F. JAB && .AVIATION...12Z TAFs Short term guidance performance has been very poor and looks to be the case looking forward. An outflow boundary from the Convection near the Missouri Bootheel should bring North Winds early today to MKL and MEM, then Southwest flow should return later this afternoon. Scattered to numerous showers and thunderstorms are expected this afternoon and may result in brief periods of IFR vis due to heavy rain...though timing is highly uncertain. Will amend when storms develop and timing is more certain. Will carry VCTS for the meantime. Storms should diminish in coverage and intensity overnight with weak South to Southwest wind. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 301 AM CDT Thu Jun 27 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 301 AM CDT Thu Jun 27 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms will be possible today and tonight. Damaging winds and localized heavy rainfall are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
Special Weather Statement
National Weather Service Memphis TN
456 AM CDT Thu Jun 27 2019
ARZ009-MOZ113-115-TNZ019-271045-
Clay AR-Pemiscot MO-Dunklin MO-Dyer TN-
456 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
West central Dyer County in western Tennessee...
At 456 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Bolton, or near
Hayti, moving south at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Clay...Pemiscot...southeastern Dunklin and
west central Dyer Counties should monitor this storm closely.
LAT...LON 3642 8970 3625 8965 3625 8970 3624 8971
3619 8963 3600 8958 3600 9020 3638 9019
3640 8997 3639 8997 3639 8975 3643 8974
TIME...MOT...LOC 0956Z 355DEG 20KT 3629 8978Special Weather Statement
National Weather Service Memphis TN
517 AM CDT Thu Jun 27 2019
ARZ028-MOZ113-115-TNZ001-019-048-051-271100-
Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-Crockett TN-
Lauderdale TN-Dyer TN-
517 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 AM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Southwestern Lake County in western Tennessee...
Northwestern Crockett County in western Tennessee...
Northern Lauderdale County in western Tennessee...
Dyer County in western Tennessee...
At 517 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles northeast of
Blytheville, moving south at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi...southern Pemiscot...southeastern
Dunklin...southwestern Lake...northwestern Crockett...northern
Lauderdale and Dyer Counties should monitor this storm closely.
LAT...LON 3622 8948 3621 8948 3621 8936 3582 8912
3580 8935 3582 8936 3582 8940 3579 8942
3575 8994 3619 9006 3624 8945
TIME...MOT...LOC 1017Z 356DEG 49KT 3591 8979Special Weather Statement
National Weather Service Memphis TN
553 AM CDT Thu Jun 27 2019
ARZ028-TNZ019-020-048>051-271145-
Mississippi AR-Tipton TN-Crockett TN-Lauderdale TN-Dyer TN-Gibson TN-
Haywood TN-
553 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 AM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
North central Tipton County in western Tennessee...
Crockett County in western Tennessee...
Lauderdale County in western Tennessee...
Southern Dyer County in western Tennessee...
Southwestern Gibson County in western Tennessee...
Northern Haywood County in western Tennessee...
At 553 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Halls, or 10 miles south of Dyersburg, moving
southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi...north central Tipton...
Crockett...Lauderdale...southern Dyer...southwestern Gibson and
northern Haywood Counties should monitor this storm closely.
LAT...LON 3579 8881 3580 8891 3578 8890 3573 8896
3557 8986 3600 8979 3600 8971 3603 8969
3609 8928
TIME...MOT...LOC 1053Z 332DEG 33KT 3589 8945Special Weather Statement National Weather Service Memphis TN 816 AM CDT Thu Jun 27 2019 ARZ035-036-048-MSZ001-TNZ088-271400- St. Francis AR-Cross AR-Crittenden AR-DeSoto MS-Shelby TN- 816 AM CDT Thu Jun 27 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 AM CDT FOR... Northeastern St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... Central Crittenden County in eastern Arkansas... Northwestern DeSoto County in northwestern Mississippi... Southwestern Shelby County in western Tennessee... At 816 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Jennette, or 7 miles south of Earle, moving east at 40 mph. People in northeastern St. Francis...southeastern Cross...central Crittenden...northwestern DeSoto and southwestern Shelby Counties should monitor this storm closely. LAT...LON 3515 9085 3533 9078 3518 8987 3484 8997 TIME...MOT...LOC 1316Z 284DEG 37KT 3517 9045
The Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 13:37 UTC.
2 heavy rain, 1 flash flood. Local standard time, as filed.
Estimates of 5 to 6 inches of rainfall near Clarkton.
Some county roads along with Highway J around the Malden area especially west of town seeing deep water over roads.
Measured 6.2 inches of rainfall 9 miles west of Malden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835620, 835628, 835653.